MAUDE Adverse Event Report: ABBOTT VASCULAR MINI TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR MINI TREK CORONARY DILATATION CATHETER
Catalog Number 1012270-20
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the 2.0x20mm mini trek balloon dilatation catheter (bdc) was connected to the indeflator, a leak in the balloon was detected as the pressure decreased immediately after attempting to inflate.Several attempts were made, but unsuccessful.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The reported balloon rupture was not confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported balloon rupture.However, possible factors that could contribute to balloon material ruptures include, but are not limited to, balloon damage during processing of the balloon material, inflation technique, interactions with other devices or lesion calcification.The product risk assessment identifies this as a foreseeable event; as such, design and manufacturing controls and mitigations have been established for potential causes.A conclusive cause for the reported balloon rupture could not be determined since the compliant could not be confirmed during return analysis.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.Na.

Brand Name
MINI TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18132816
Report Number2024168-2023-12632
Device Sequence Number18080808
Product Code LOX
UDI-Device Identifier08717648138164
UDI-Public08717648138164
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number1012270-20
Device Lot Number30612G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2023
Supplement Date Received by Manufacturer12/20/2023
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown